Alert archive / Minnesota / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 157, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Jun 27, 2005, 5:53 PM CDT for Isanti County, Minnesota. It was in force for 52 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 27, 2005, 5:53 PM CDT (22:53 UTC)
- Expired
- Jun 27, 2005, 6:45 PM CDT
- In force
- 52 min
- Issued by
- NWS Twin Cities, MN
- Area
- Counties, with a storm outline in the text
County Isanti County, MN
The radar
The Minneapolis radar (KMPX), 80 km from the middle of the area, began a volume at 22:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 27, 6:00 PM CDT | TSTM WND DMG | 11 W Cambridge, MN | TREE DOWN ACROSS ROAD 1 N SPENCER BROOK. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 27, 5:45 PM CDT | Severe Thunderstorm Watch | SPC | 3 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 10.9 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 768 J/kg
- Mixed-layer CIN
- -175 J/kg
- Mixed-layer LCL
- 1390 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 210 m²/s²
- 0-3 km storm-relative helicity
- 221 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KMPX 272254 SVRMPX MNC059-280000- /O.NEW.KMPX.SV.W.0157.050627T2253Z-050628T0000Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 553 PM CDT MON JUN 27 2005 THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ISANTI COUNTY IN EAST CENTRAL MINNESOTA * UNTIL 700 PM CDT * AT 553 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM... CAPABLE OF PRODUCING LARGE HAIL. THIS STORM WAS LOCATED 14 MILES WEST OF CAMBRIDGE...OR ABOUT 7 MILES SOUTHEAST OF PRINCETON...AND MOVING EAST AT 20 MPH. * LOCATIONS IMPACTED INCLUDE... CAMBRIDGE... ATHENA... ST FRANCIS... OXLIP... LAT...LON 4560 9350 4542 9352 4543 9307 4572 9325 $$ KAT
2 follow-up statements
000 WWUS53 KMPX 272318 SVSMPX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 618 PM CDT MON JUN 27 2005 MNC059-280000- /O.CON.KMPX.SV.W.0157.000000T0000Z-050628T0000Z/ ISANTI MN- 618 PM CDT MON JUN 27 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 700 PM CDT FOR ISANTI COUNTY... AT 612 PM CDT...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM...CAPABLE OF PRODUCING LARGE HAIL...AND THIS STORM WAS LOCATED 6 MILES NORTHWEST OF ISANTI...OR ABOUT 6 MILES WEST OF CAMBRIDGE...MOVING NORTHEAST AT 30 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BODUM...CAMBRIDGE...ISANTI AND GRANDY. LAT...LON 4563 9345 4544 9338 4543 9307 4572 9325 $$ KAT
000 WWUS53 KMPX 272345 SVSMPX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 645 PM CDT MON JUN 27 2005 MNC059-272355- /O.CAN.KMPX.SV.W.0157.000000T0000Z-050628T0000Z/ ISANTI MN- 645 PM CDT MON JUN 27 2005 ...THE SEVERE THUNDERSTORM WARNING FOR ISANTI COUNTY IS CANCELLED... THE STORM THAT PROMPTED THE WARNING FOR ISANTI COUNTY HAS MOVED OUT OF THE WARNED COUNTY AND WEAKENED TO BELOW SEVERE LEVELS. THEREFORE...THE WARNING FOR ISANTI COUNTY HAS BEEN CANCELLED. LAT...LON 4563 9345 4544 9338 4543 9307 4572 9325 $$ KAT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 3:15 PM CDT, 2 hours 38 minutes earlier.
Area forecast discussion, Jun 27, 3:15 PM CDT, 2 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 315 PM CDT MON JUN 27 2005 .DISCUSSION... NICE LINE OF THUNDERSTORMS CURRENTLY FIRING MAINLY JUST N OF CWA ALONG SURFACE COLD FRONT WITH VORT AROUND AXN GIVING IT AN ASSIST. MORNING AND EARLY AFTERNOON CLOUDS AND SCATTERED PRECIPITATION HAVE SUPPRESSED CONVECTION IN MUCH OF S MN. HOWEVER STORMS DEVELOPING IN UNSTABLE AIRMASS IN IA IN BAND OF STRONGER LOW LEVEL WINDS SHOULD LIFT INTO S MN. ALSO SEEING A BAND OF ELEVATED CONVECTION DEVELOPING ACROSS THE TC METRO AHEAD OF MID LEVEL TROF. MAY STILL SEE SOME DEVELOPMENT FARTHER WEST IN SW MN NEAR COLD FRONT NEXT COUPLE HOURS ONCE SUBSIDENCE IN WAKE OF VORT WEAKENS. VERY SIGNIFICANT DIFFERENCES BETWEEN NAM AND GFS NEXT COUPLE DAYS IN HANDING OF PRECIPITATION EVENTS. BOTH HAVE TRENDED TOWARD INCREASED PRECIP CHANCES FOR S MN INTO WI ON TUESDAY. GFS HOWEVER APPREARS TOO WET WITH TOO STRONG OF A SHORT WAVE MOVING ACROSS AREA. SIGNIFICANT DIFFERENCES FOR WED/THURSDAY AS WELL WITH NAM 6 TO 12 HOURS FASTER. GFS BRINGS ACROSS A STRONGER AND SLOWER UPPER TROF ACROSS THE NORTHERN TIER OF STATES. WENT MORE WITH THE GFS TIMING NOT BRINGING PRECP INTO EASTERN AREAS TIL AFTN. && LONGER TERM...THURSDAY NIGHT THROUGH MONDAY RUNNING WITH THE DGEX DUE TO ETA/NAMS PLACEMENT OF CUT OFF LOW JUST OFF SOUTHERN CA COAST AND SUBTROPICAL RIDGE EXTENDING INTO GREAT LAKES REGION. MUCH OF EXTENDED LOOKED GOOD EXCEPT FOR DRY SAT PERIOD. WITH POTENT SURFACE LOW PRESSURE ACROSS CENTRAL GREAT PLAINS DURING THE DAY ON SATURDAY...AND PROTRUDING WARM FRONTAL BOUNDARY OVER MUCH OF CWA...DECIDED BETTER PART OF VALOR WAS TO INCLUDE CHANCE T-STORMS THIS REGION FOR MAJORITY OF SAT. GOOD CHUNK OF FA IN RIGHT REAR QUAD OF 80KT JET MAX SAT/12Z-18Z. ISENTROPIC OMEGA IN THE 40 TO 50 RANGE...COUPLED WITH 10 TO 30 MB COND PRESSURE DEFICTS AT THE 310K LEVEL SHOULD ALSO BE NOTED. DGEX THEN SPLITS SURFACE FEATURE OVR DAKOTAS INTO TWO SYSTEMS...ONE OVR NORTHERN MN AND THE OTHER OVR KANSAS BY 00Z MON. COLD FRONT PASSES MUCH OF AREA OF RESPONSIBILITY DURING DAY ON MONDAY...WITH ANOTHER SUMMER 50H RIDGE BUILDING IN ITS WAKE BY TUES MORNING. RIDGE WILL BUILD DRAMATICALLY INTO MID WEEK EFFECTIVELY SHUTTING DOWN PCPN CHANCES ACROSS FA TUE-THU. .MPX WATCHES/WARNINGS/ADVISORIES... .MN...NONE. .WI...NONE. &&
Hazardous weather outlook, Jun 27, 5:32 AM CDT, 12 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 532 AM CDT MON JUN 27 2005 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-281100- ANOKA-BARRON-BENTON-BLUE EARTH-BROWN-CARVER-CHIPPEWA-CHISAGO-DAKOTA- DOUGLAS-DUNN-EAU CLAIRE-FARIBAULT-FREEBORN-GOODHUE-HENNEPIN-ISANTI- KANABEC-KANDIYOHI-LAC QUI PARLE-LE SUEUR-MARTIN-MCLEOD-MEEKER- MILLE LACS-MORRISON-NICOLLET-PEPIN-PIERCE-POLK-POPE-RAMSEY-REDWOOD- RENVILLE-RICE-RUSK-SCOTT-SHERBURNE-SIBLEY-ST CROIX-STEARNS-STEELE- STEVENS-SWIFT-TODD-WASECA-WASHINGTON-WATONWAN-WRIGHT-YELLOW MEDICINE- 532 AM CDT MON JUN 27 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTH CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT A SLIGHT RISK OF SEVERE THUNDERSTORMS EXIST TODAY INTO THIS EVENING...AS A COLD FRONT PUSHES INTO WESTERN MINNESOTA BY AFTERNOON. AREAS UNDER THE GREATEST RISK OF SEVERE WEATHER...WOULD GENERALLY BE EAST OF A LINE FROM ABOUT LITTLE FALLS TO REDWOOD FALLS. LARGE HAIL...DAMAGING WINDS...AND HEAVY RAINFALL WILL BE THE PRIMARY THREATS. HOWEVER...A TORNADO OR TWO CANNOT BE RULED OUT...ESPECIALLY OVER SOUTH CENTRAL MINNESOTA. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A VIGOROUS STORM SYSTEM IS STILL EXPECTED TO MOVE THROUGH THE NORTHERN PLAINS BEGINNING LATE TUESDAY NIGHT INTO WEDNESDAY. THIS WILL BRING ANOTHER ROUND OF THUNDERSTORMS...SOME OF WHICH COULD BE SEVERE. STRONG TO SEVERE THUNDERSTORMS COULD ENTER PARTS OF WEST CENTRAL OR SOUTHWEST MINNESOTA LATE TUESDAY NIGHT...AND THEN CONTINUE ACROSS THE REST OF SOUTHERN MINNESOTA...AND POSSIBLY WESTERN WISCONSIN ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. JPR
In the hours before
Local storm report, Jun 27, 5:14 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
514 PM CDT MON JUN 27 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0512 PM HAIL BECKER 45.37N 93.87W
06/27/2005 0.75 INCH SHERBURNE MN AMATEUR RADIO
&&
TDKLocal storm report, Jun 27, 5:26 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
526 PM CDT MON JUN 27 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM HAIL 3 S WATKINS 45.27N 94.41W
06/27/2005 1.50 INCH MEEKER MN PUBLIC
&&
TDKLocal storm report, Jun 27, 5:28 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
528 PM CDT MON JUN 27 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM HAIL 3 S WATKINS 45.27N 94.41W
06/27/2005 0.75 INCH MEEKER MN PUBLIC
HAIL BEGAN AS 1.5 INCH HAIL AT 410 PM AND TAPERED OFF TO
0.75 INCH HAIL BY 435 PM. HAILED FOR 25 MINUTES.
&&
TDKLocal storm report, Jun 27, 5:37 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
537 PM CDT MON JUN 27 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM HAIL 1 W FAIRHAVEN 45.32N 94.23W
06/27/2005 0.88 INCH STEARNS MN PUBLIC
0503 PM HAIL SOUTH HAVEN 45.29N 94.22W
06/27/2005 0.88 INCH WRIGHT MN AMATEUR RADIO
0527 PM HAIL ROBBINSDALE 45.03N 93.33W
06/27/2005 1.00 INCH HENNEPIN MN AMATEUR RADIO
AT NORTH MEMORIAL HOSPITAL.
&&
TDKLocal storm report, Jun 27, 5:39 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
539 PM CDT MON JUN 27 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0537 PM TSTM WND DMG 5 N BIG LAKE 45.41N 93.75W
06/27/2005 SHERBURNE MN AMATEUR RADIO
18 INCH DIAMETER TREES DOWN.
&&
TDKSpecial weather statement, Jun 27, 5:44 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 544 PM CDT MON JUN 27 2005 MNZ044>045-050-052>053-WIZ014-280200- BENTON-CHISAGO-ISANTI-KANABEC-MILLE LACS-POLK- 544 PM CDT MON JUN 27 2005 ...THE NATIONAL WEATHER SERVICE HAS CANCELED A PORTION OF SEVERE THUNDERSTORM WATCH 535 AND HAS ISSUED SEVERE THUNDERSTORM WATCH 540 UNTIL 9 PM CDT FOR THE FOLLOWING AREA... IN MINNESOTA THE NEW WATCH INCLUDES 5 COUNTIES IN CENTRAL MINNESOTA BENTON... IN EAST CENTRAL MINNESOTA CHISAGO... ISANTI... KANABEC... MILLE LACS... IN WISCONSIN THE NEW WATCH INCLUDES 1 COUNTY IN NORTHWEST WISCONSIN POLK... THIS INCLUDES THE CITIES OF...CAMBRIDGE...CENTER CITY...MORA... OSCEOLA...PRINCETON AND SAUK RAPIDS. MNZ042>043-049-272345- MORRISON-STEARNS-TODD- 544 PM CDT MON JUN 27 2005 ...THE NATIONAL WEATHER SERVICE WILL ALLOW SEVERE THUNDERSTORM WATCH 535 TO EXPIRE FOR THE FOLLOWING AREA... IN MINNESOTA THIS ALLOWS TO EXPIRE 3 COUNTIES IN CENTRAL MINNESOTA MORRISON... STEARNS... TODD... THIS INCLUDES THE CITIES OF...LITTLE FALLS... LONG PRAIRIE AND ST. CLOUD. WIZ016-027>028-280200- CHIPPEWA-EAU CLAIRE-RUSK- 544 PM CDT MON JUN 27 2005 ...THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH 540 IN EFFECT UNTIL 9 PM CDT FOR THE FOLLOWING AREA... IN WISCONSIN THIS WATCH INCLUDES 3 COUNTIES IN NORTHWEST WISCONSIN RUSK... IN WEST CENTRAL WISCONSIN CHIPPEWA... EAU CLAIRE... THIS INCLUDES THE CITIES OF...CHIPPEWA FALLS... EAU CLAIRE AND LADYSMITH. MNZ051-057>063-065>070-073>078-082>085-091>093-WIZ015- 023>026-280200- ANOKA-BLUE EARTH-BROWN-CARVER-DAKOTA-FARIBAULT-FREEBORN-GOODHUE- HENNEPIN-KANDIYOHI-LE SUEUR-MCLEOD-MARTIN-MEEKER-NICOLLET-RAMSEY- REDWOOD-RENVILLE-RICE-SCOTT-SHERBURNE-SIBLEY-STEELE-WASECA- WASHINGTON-WATONWAN-WRIGHT-BARRON-DUNN-PEPIN-PIERCE-ST CROIX- 544 PM CDT MON JUN 27 2005 ...SEVERE THUNDERSTORM WATCH NUMBER 536 REMAINS VALID UNTIL 9 PM CDT FOR THE FOLLOWING AREA... IN MINNESOTA THIS WATCH INCLUDES 27 COUNTIES IN CENTRAL MINNESOTA KANDIYOHI... MCLEOD... MEEKER... RENVILLE... SHERBURNE... SIBLEY... WRIGHT... IN EAST CENTRAL MINNESOTA ANOKA... CARVER... DAKOTA... HENNEPIN... RAMSEY... SCOTT... WASHINGTON... IN SOUTH CENTRAL MINNESOTA BLUE EARTH... BROWN... FARIBAULT... FREEBORN... LE SUEUR... MARTIN... NICOLLET... RICE... STEELE... WASECA... WATONWAN... IN SOUTHEAST MINNESOTA GOODHUE... IN SOUTHWEST MINNESOTA REDWOOD... IN WISCONSIN THIS WATCH INCLUDES 5 COUNTIES IN NORTHWEST WISCONSIN BARRON... IN WEST CENTRAL WISCONSIN DUNN... PEPIN... PIERCE... ST. CROIX... THIS INCLUDES THE CITIES OF...ALBERT LEA...BLAINE...BLUE EARTH... CHASKA...DURAND...ELK RIVER...FAIRMONT...FARIBAULT...GAYLORD... HASTINGS...HUDSON...HUTCHINSON...LE SUEUR...LITCHFIELD... MANKATO...MENOMONIE...MINNEAPOLIS...MONTICELLO...NEW ULM... OLIVIA...OWATONNA...RED WING...REDWOOD FALLS...RICE LAKE... RIVER FALLS...SHAKOPEE...ST. JAMES...ST. PAUL...ST. PETER... STILLWATER...WASECA AND WILLMAR.
The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 3:40 PM CDT | Severe Thunderstorm Warning | MPX | Meeker, Stearns | 50 min |
| Jun 27, 4:12 PM CDT | Severe Thunderstorm Warning | MPX | Yellow Medicine | 49 min |
| Jun 27, 4:29 PM CDT | Severe Thunderstorm Warning | MPX | Meeker, Stearns, Wright | 61 min |
| Jun 27, 5:04 PM CDT | Severe Thunderstorm Warning | MPX | Hennepin | 56 min |
| Jun 27, 5:07 PM CDT | Severe Thunderstorm Warning | MPX | Sherburne | 53 min |
| Jun 27, 5:10 PM CDT | Severe Thunderstorm Warning | MPX | Redwood | 31 min |
| Jun 27, 5:30 PM CDT | Severe Thunderstorm Warning | MPX | Ramsey | 30 min |
| Jun 27, 5:32 PM CDT | Severe Thunderstorm Warning | MPX | Meeker, Wright | 58 min |
| Jun 27, 6:11 PM CDT | Severe Thunderstorm Warning | MPX | Blue Earth, Waseca | 49 min |
| Jun 27, 6:29 PM CDT | Flash Flood Warning | MPX | Wright | 3 hr |
| Jun 27, 6:34 PM CDT | Severe Thunderstorm Warning | MPX | Anoka | 41 min |
| Jun 27, 6:39 PM CDT | Severe Thunderstorm Warning | MPX | Rice | 51 min |
| Jun 27, 6:40 PM CDT | Tornado Warning | MPX | Anoka, Ramsey | 35 min |
| Jun 27, 6:52 PM CDT | Tornado Warning | MPX | Waseca | 38 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.